Patient Comments: Aseptic Necrosis - Cause

What do you think was the cause of your aseptic necrosis?

Comment from: ziggy, 55-64 Male (Patient) Published: September 15

My avascular necrosis (AVN) or aseptic necrosis was most likely caused by heavy prednisone use over the last 5 years due to COPD. I am a former smoker and was diagnosed with emphysema in my late 30s. I stopped smoking immediately and COPD was well managed for over 20 years by diet, exercise and occasional medication. The last 5 years however have required daily medication and frequent heavy steroid use as the exacerbations are occurring with greater frequency and lasting longer. Prednisone is a miracle for lung disease patients but is a major cause of AVN.

Was this comment helpful?Yes
Comment from: Artlover70, 65-74 Female (Patient) Published: May 01

My necrosis was caused by prednisone, a necessity for my kidney transplant eight years ago. I have had one hip replaced and have spider fractures in the other and both knees.

Was this comment helpful?Yes
Comment from: 2young4this, 35-44 Male (Patient) Published: April 14

I have avascular necrosis (AVN) of the femur, probably the result of a nearly 18 month run of small intestine bacterial overgrowth.

Was this comment helpful?Yes
Comment from: sheepmanswife, 35-44 Female (Patient) Published: March 14

My aseptic necrosis was caused after I had a botched dental extraction. I finally saw the oral surgeon and he was shocked at the condition of my mouth. I have never had this much pain before. It is constant and unrelenting! New stitches have to be in for at least 4 weeks.

Was this comment helpful?Yes
Comment from: MathMadness, 35-44 Female (Patient) Published: February 18

I was diagnosed with Cushing's syndrome about 3 years ago. About a year ago I started having pain in my left foot, just behind the big toe. As it turns out, I have AVN (avascular necrosis) of the bones in my left foot. I am having surgery this week to remove a minor bone (sesamoid bone) and to fuse the joint of the big toe.

Was this comment helpful?Yes
Comment from: ANN, 55-64 Female (Patient) Published: December 09

My aseptic necrosis was due to steroids prednisolone.

Was this comment helpful?Yes
Comment from: 65-74 Female (Patient) Published: July 01

My aseptic necrosis was due to thrombocytopenia.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Aseptic Necrosis - Symptoms Question: What were your symptoms associated with aseptic necrosis?
Aseptic Necrosis - Risk Factors Question: Did or do you have risk factors for developing aseptic necrosis? Please share your concerns.
Aseptic Necrosis - Treatments Question: What kinds of treatment did you have for aseptic necrosis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.